hnsc
 
Home  >>  Ask a question  >>  Skin Problems

Hyperpigmentation due to certain chemicals, hyperpigmentation on nose cheeks and chin

I am having pigmentation on my nose, cheeks, chin I am really worried for that what is the reason, how to cure it, please help me!
(16 Mar 2009)

When you say "pigmentation", I assume that you mean hyperpigmentation - areas that have become unusually dark because of excessive pigmentation. Pigmentation is of course simply the coloring of your skin as a result of melanin, which is a pigment that is naturally produced by your skin. Normally, your genes determine how much melanin your skin will produce, and thus they determine your skin color. Your skin cannot become any lighter than this, but it can become darker as a result of exposure to sunlight. When your skin is exposed to sunlight, it produces more melanin in order to protect itself from the harmful UV rays, and as a result your skin becomes darker. I assume that this is not what you are talking about, but if it is, there is no need for you to worry. Tanning is completely natural, and is in any case not permanent. If the exposure to sunlight does not continue, the tan will fade and your skin will gradually return to its natural color.

Your case however seems to be different - sometimes, for a variety of reasons, certain patches of skin develop an excess of melanin and thus become darker than the surrounding areas of normal skin. To get rid of these dark patches and help your skin return to its normal, even color, you first need to eliminate all the possible causes of the hyperpigmentation. One is cosmetics or any other product that you may use on your face. If the chemicals in a certain product do not agree with your skin, you may experience a reaction. The reaction may not be strong enough to cause you any pain or discomfort, but in the long term, with regular use of such a product, the effects will show. Therefore, for the next few months, you should avoid using any cosmetic facial products.In addition to this, you should limit your exposure to sunlight. Hyperpigmentation is not a tan, but if for some reason (such as sun damage) your skin does not tan evenly, you may develop spots of hyperpigmentation after exposure to sunlight. If you are on any medication, you should also ask your doctor whether the hyperpigmentation could be a side effect. Finally, if you have been experiencing any other unexplained symptoms, you should consult your doctor immediately, as there could be some underlying problem, such as hormonal disturbances that could be causing the dark patches.

answered by G D on 16 Mar 2009, 9:23:35

 

Read more questions in Skin Problems
 
Log In Here